Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 46, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 22, 2004, 3:15 PM CDT for Prentiss County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2004, 3:15 PM CDT (20:15 UTC)
- Expired
- Apr 22, 2004, 3:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Prentiss County, MS
The radar
The Columbus AFB radar (KGWX), 78 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031
WUUS54 KMEG 222015
SVRMEM
MSC117-222045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
316 PM CDT THU APR 22 2004
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 345 PM CDT
* AT 316 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7
MILES SOUTHWEST OF BURTON...MOVING EAST AT 30 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 345 PM CDT INCLUDE...
BURTON...
.LARGE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF
THIS STORM...MOVE TO A STURDY SHELTER
.DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF
YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3455 8847 3460 8851 3466 8852 3475 8835
3454 8832 3450 8847
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 9:55 AM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Apr 22, 9:55 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 955 AM CDT THU APR 22 2004 .DISCUSSION... A LINE OF THUNDERSTORMS EXTENDS ACROSS THE MS RVR COUNTIES AT THIS TIME AND IS PROGRESSING TO THE EAST. THIS LINE IS IN ASSOCIATION WITH A FRONTAL BOUNDARY DIVIDING UNSTABLE AIR TO THE SOUTHEAST AND RAIN COOLED STABLE AIR TO THE NORTHWEST. EXPECT SPIRATIC SEVERE WEATHER WITH THIS LINE THROUGH THE DAY WITH DAMAGING WINDS BEING BIGGEST THREAT. SPC HAS A SLIGHT RISK OF SVR WX FOR MOST OF THE CWA NW OF TUP. ANOTHER DEVELOPMENT OF THUNDERSTORMS IS EXPECTED OVER ERN OK THIS AFTERNOON AS PLENTY OF SUNSHINE SHOULD DESTABILIZE THAT AREA. EXPECT THESE STORMS TO MOVE EWD ACROSS MAINLY THE NRN PART OF THE CWA TONIGHT AS THE BOUNDARY TRIES TO MOVE BACK NORTHWARD AGAIN. LARGE HAIL AND HEAVY RAIN WILL BE THE MAIN THREATS TONIGHT. MAY HAVE TO CONSIDER A FLOOD WATCH FOR THE NRN PART OF THE CWA TONIGHT. WILL WAIT UNTIL THIS AFTERNOON BEFORE MAKING A FINAL DECISION. THE FRONTAL BOUNDARY WAVES IN AND OUT OF THE CWA FOR THE NEXT FEW DAYS PROVIDING CONTINUED CHANCES OF SHWERS/TSTMS. THE MAIN COLD FRONT WILL MOVE THROUGH THE ENTIRE CWA SUNDAY AND SUNDAY NIGHT. DRIER WEATHER IS EXPECTED NEXT WEEK AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && SWC
Hazardous weather outlook, Apr 22, 9:33 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 933 AM CDT THU APR 22 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-231100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 933 AM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE MID-SOUTH TODAY AND TONIGHT. THE SLIGHT RISK AREA IS NORTHWEST OF A TUPELO TO CHARLESTON MISSISSIPPI LINE AND INCLUDES MEMPHIS...JONESBORO... DYERSBURG...JACKSON AND OXFORD. A FRONTAL BOUNDARY WILL BE OVER THE NORTHWESTERN HALF OF THE REGION TODAY AND TONIGHT. A LINE OF THUNDERSTORMS WILL CONTINUE TO PROGRESS EASTWARD AHEAD OF THIS BOUNDARY TODAY. THE AIRMASS ALONG AND AHEAD OF THIS LINE OF STORMS WILL BE MOIST AND UNSTABLE. THIS WILL CONTINUE TO SUPPORT THE RISK OF SEVERE THUNDERSTORMS THROUGHOUT THE DAY. THE MAIN SEVERE WEATHER THREAT TODAY WILL BE DAMAGING WINDS AND POSSIBLY LARGE HAIL. MORE DEVELOPMENT OF THUNDERSTORMS WILL OCCUR OVER OKLAHOMA THIS AFTERNOON AND MOVE INTO NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND PORTIONS OF NORTHWEST TENNESSEE TONIGHT. THE MAIN THREATS TONIGHT WILL BE LARGE HAIL AND HEAVY RAINFALL. A FEW STORMS MAY STILL CONTAIN GUSTY WINDS. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
In the hours before
Special weather statement, Apr 22, 9:28 AM CDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 928 AM CDT THU APR 22 2004 TNZ048-221445- LAUDERDALE TN- 928 AM CDT THU APR 22 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAUDERDALE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF EDITH AT 928 AM CDT...MOVING EAST AT 25 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. THIS STORM WILL HAVE THE POTENTIAL TO PRODUCE WINDS IN EXCESS OF 40 MPH...FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. PEOPLE IN LAUDERDALE COUNTY...INCLUDING THE CITY OF RIPLEY...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Apr 22, 2:19 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 AM TORNADO 5 S EADS 35.20N 89.67W
04/22/2004 SHELBY TN NWS STORM SURVEY
TREES DOWN/DAMAGED...MINOR DAMAGE 2 HOUSES...ROOF
DAMAGE...BROKEN WINDOWS...PICKUP TRUCK AND HORSE TRAILER
MOVED MORE THAN 25 FEET.
&&
JLHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:14 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 46 min |
| Apr 22, 9:58 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 47 min |
| Apr 22, 12:33 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 27 min |
| Apr 22, 2:07 PM CDT | Severe Thunderstorm Warning | MEG | Union | 38 min |
| Apr 22, 2:10 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie, Yalobusha | 50 min |
| Apr 22, 2:32 PM CDT | Flash Flood Warning | MEG | Tallahatchie, Yalobusha | 118 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.